Connect with others who understand.

  •   Learn from expert-reviewed resources
  •   Real advice from people who’ve been there
  •   People who understand what you’re going through
Sign Up Log In
Powered By
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
A myRAteam Member asked a question 💭
El Paso, TX

At times i have trouble tasting the food. I don't know if it's the food or me
It's doesn't have the taste I'm used to.

January 5, 2019
 · 
Reactions

Answer Summary

Members widely confirmed experiencing altered taste or difficulty tasting food since their RA diagnosis, with many attributing the changes to... Read more

Members widely confirmed experiencing altered taste or difficulty tasting food since their RA diagnosis, with many attributing the changes to medications like methotrexate and prednisone rather than the food itself. Several members described foods tasting different, bland, or even bitter, with dry mouth from medications identified as a contributing factor that can further dull taste perception. A recurring theme was finding unexpected silver linings in decreased appetite and altered taste, while reassuring one another that these frustrating sensory changes are a common shared experience in the RA community.

A myRAteam Member

I have noticed that my taste buds have changed since being on the Methotrexate. Food no longer tastes the same. It is very rare for me to say that something tastes good. On the plus side, I seldom over eat... Hugs...
Pat

January 6, 2019
A myRAteam Member

That happens to me too. Things don't taste the same

January 5, 2019
A myRAteam Member

I think some of the meds effect the taste of food. I have the same issue, but not all the time. I also have dry mouth because of the meds and I think that can effect taste. Hugs

January 6, 2019
A myRAteam Member

Ohh maybe the prednisone? Hmmm I take that as well !

January 6, 2019
A myRAteam Member

Yes indeed I believe it’s the methotrexate. There are a few foods taste more bitter actually since starting this medication!

January 6, 2019

Related Questions

View All
A myRAteam Member asked a question 💭

A myRAteam Member asked a question 💭
Utah

A myRAteam Member asked a question 💭
Albertville, MN